MAUDE Adverse Event Report: CONMED LARGO INFINITY; BIT, SURGICAL

CONMED LARGO INFINITY; BIT, SURGICAL
Catalog Number KRR090
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the device, krr090, infinity retro-reamer, 9mm, was being used during an acl procedure on (b)(6) 2024 when it was reported, ¿during the surgery, while drilling, the tip of the reamer broke and the broken piece was found inside the knee joint, which was identified using c-arm and removed.The patient's condition is good.¿.There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed using an alternate same device which caused a 20-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed and evaluated; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, krr090, infinity retro-reamer, 9mm, was being used during an acl procedure on (b)(6) 2024 when it was reported, ¿during the surgery, while drilling, the tip of the reamer broke and the broken piece was found inside the knee joint, which was identified using c-arm and removed.The patient's condition is good.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed using an alternate same device which caused a 20-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The returned used device was evaluated per print and found the reamer broken off at the tip and the reamer cap.The likely cause of this issue is due to the application of excessive force during reaming.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Exercise care in the use of the handpiece holding the reamer to minimize side or bending loads to the reamer which may cause reamer breakage and/or oversized tunnels.Excessive force applied during retrograde drilling can lead to reduced socket sizes.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
INFINITY
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20084551
Report Number1017294-2024-00100
Device Sequence Number7598963
Product Code GFG
UDI-Device Identifier20845854083526
UDI-Public(01)20845854083526(17)240729(10)1297408
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Catalogue NumberKRR090
Device Lot Number1297408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age24 YR
Patient SexMale
Patient EthnicityNon Hispanic